Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 9, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at May 1, 2007, 6:01 PM CDT for Burleson County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2007, 6:01 PM CDT (23:01 UTC)
- Expired
- May 1, 2007, 6:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Burleson County, TX
The radar
The Ft Hood radar (KGRK), 60 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 3:48 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.0 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KHGX 012301 TORHGX TXC051-012330- /O.NEW.KHGX.TO.W.0009.070501T2301Z-070501T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 601 PM CDT TUE MAY 1 2007 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * TORNADO WARNING FOR... BURLESON COUNTY IN SOUTHEAST TEXAS * UNTIL 630 PM CDT * AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED 9 MILES EAST OF ROCKDALE...MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... CHRIESMAN... THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTHEAST TEXAS. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3066 9676 3057 9695 3053 9673 3066 9666 $$
1 follow-up statement
000 WWUS54 KHGX 012315 SVSHGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 615 PM CDT TUE MAY 1 2007 TXC051-012330- /O.CON.KHGX.TO.W.0009.000000T0000Z-070501T2330Z/ BURLESON TX- 615 PM CDT TUE MAY 1 2007 ...A TORNADO WARNING CONTINUES FOR BURLESON COUNTY UNTIL 630 PM CDT... AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO. THIS TORNADO WAS LOCATED 7 MILES WEST OF CALDWELL...MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... CALDWELL... THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTHEAST TEXAS. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3066 9676 3057 9695 3041 9673 3066 9662 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at May 1, 3:07 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, May 1, 3:07 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 307 PM CDT TUE MAY 1 2007 .DISCUSSION... FIRST BATCH OF SHOWERS AND THUNDERSTORMS MOVED ACROSS THE NORTHERN COUNTIES OF SOUTHEAST TEXAS THIS MORNING AND EARLY THIS AFTERNOON. A SECOND BATCH OF SLIGHTLY WEAKER ACTIVITY...SIMILARLY LINED UP LIKE THIS MORNINGS STORMS...IS GETTING READY TO MOVE ACROSS THE SAME AREA AGAIN. AS LONG AS THESE STORMS CONTINUE TO PROGRESS EASTWARD ACROSS THE AREA...DO NOT SEE MUCH OF A FLOOD THREAT. WILL CONTINUE TO MONITOR THIS AREA. FURTHER SOUTH...CAP HAS HELD STRONG TODAY. FOR TONIGHTS POPS...WILL OBVIOUSLY GO WITH HIGHER NUMBER UP NORTH AND TAPER THEM DOWN TO NEAR NOTHING ALONG THE COAST. THINK THAT THE BEST CHANCE TO SEE ANY RAIN ACROSS SOUTHEAST TEXAS TONIGHT WILL BE IN THE EVENING. WITH THE MID/UPPER LEVEL LOW STILL SPINNING ACROSS NORTH CENTRAL OKLAHOMA...ADDITIONAL CONVECTION COULD DEVELOP SOMEWHERE ACROSS NORTH CENTRAL OR NORTH TEXAS OVERNIGHT...AND SOME OF THIS ACTIVITY COULD SCRAPE SOME OF OUR NORTHERN COUNTIES. TOMORROWS WEATHER WILL BE DICTATED BY WHERE AND WHEN WE SEE ANY MORE MCS DEVELOPMENT WITH THIS STORM SYSTEM. AREA POPS WILL BE LOWER THAN TODAY WITH LOW END CHANCE UP NORTH AND NONE NEAR THE COAST. WEDNESDAY NIGHT AND THURSDAY WILL BE OUR NEXT BEST CHANCE FOR RAIN AS A SHORTWAVE MOVES EASTWARD ACROSS THE STATE. HAVE GONE WITH 50% POPS AREAWIDE ON THURSDAY FOR THIS DISTURBANCE...AND THIS WILL BE THE BEST SHOT FOR RAINFALL ACROSS THOSE CENTRAL AND COASTAL LOCATIONS THAT HAVE REMAINED DRY FOR ALMOST SIX STRAIGHT DAYS. LOWER HIGH TEMPERATURES CAN BE EXPECTED ON THURSDAY DUE TO THE EXPECTED RAINS. AS THE SHORTWAVE MOVES EASTWARD THURSDAY NIGHT...SOUTHEAST TEXAS WILL DRY OUT. WITH A MID/UPPER LEVEL RIDGE THEN BUILDING ACROSS THE AREA...ANTICIPATE DRY AND WARM WEATHER FRIDAY THROUGH MONDAY. THE UPCOMING WEEKENDS WESTERN U.S. TROUGH WEAKENS AND LIFTS NORTHEASTWARD EARLY NEXT WEEK WELL AWAY FROM OUR AREA. NEXT TUESDAYS 20% POPS MIGHT ACTUALLY END UP BEING TOO HIGH. 42 && .AVIATION... BAND OF THUNDERSTORMS WILL CONTINUE TO MOVE NORTH OF KCXO BUT AFFECT KUTS AND POINTS EAST. CONVECTION TO COME TO AN END AT KCLL BUT MAY HAVE TO KEEP AN EYE ON ANOTHER BAND OF CONVECTION TO THE NW. THIS BAND COULD SKIRT KCLL AND KUTS. WILL HAVE TO AMEND TAF AT BOTH SITES SHOULD THIS BE THE CASE. OTHERWISE...CONVECTION SHOULD STAY NORTH OF ALL THE HOUSTON AREA TERMINALS AND GULF COAST. ONSHORE FLOW WILL KEEP MAINLY BKN LOW CLOUDS ACROSS THE AREA WHICH COULD SCATTER OUT IN THE EVENING. EXPECT LOW CLOUDS AND POSSIBLY SOME LOWER VSBY IN THE MORNING. EXPECT MVFR CONDITIONS TO LIFT AFTER 15Z WITH SOUTHEAST WINDS. 39 && .MARINE... WILL CONTINUE SCEC FOR 20NM OUT AREAS AS 15KT WINDS AND 5FT SEAS SHOULD CONTINUE TO NIGHT. NEARSHORE WATERS MAY APPROACH SCEC CONDITIONS BUT WILL HOLD OFF FOR NOW. OTHERWISE...WINDS SHOULD DIMINISH SOME TOMORROW BUT PICK UP TOWARDS THE END OF THE WEEK. SEAS MAY BUILD TO SCA LEVELS FRI/SAT BUT WILL BE MARGINAL. OTHERWISE...NO OTHER MARINE HAZARDS TO MENTION. 39 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 66 84 68 79 67 / 50 30 30 50 20 HOUSTON (IAH) 67 84 68 79 68 / 40 20 20 50 30 GALVESTON (GLS) 71 81 72 79 72 / 10 10 10 50 30 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...SCEC ALL 20-60 NM WATERS THROUGH 6 AM. && DISCUSSION...42 AVIATION/MARINE...39
Hazardous weather outlook, May 1, 4:31 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 431 PM CDT TUE MAY 1 2007 TXZ163-164-176>179-195>200-210>214-226-227-235>238-021100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 431 PM CDT TUE MAY 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICTION CENTER HAS PLACED PARTS OF SOUTHEAST TEXAS IN THE SLIGHT RISK AREA FOR SEVERE THUNDERSTORMS FOR THE REST OF THIS AFTERNOON AND TONIGHT. THIS REGION IS MAINLY ALONG AND NORTHWEST OF A LINE FROM EL CAMPO TO PRAIRIE VIEW TO MADISONVILLE. AN OUTFLOW BOUNDARY JUST NORTH OF CALDWELL AND MADISONVILLE HAS BEEN THE FOCUS OF STRONG THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING NEAR THIS BOUNDARY THE REST OF THE AFTERNOON AND INTO THE EARLY EVENING HOURS. THE PRIMARY SEVERE WEATHER THREATS WILL BE STRONG DAMAGING WINDS AND LARGE HAIL. HEAVY RAINS YESTERDAY HAVE SATURATED THE GROUNDS OVER THE NORTHERN HALF OF SOUTHEAST TEXAS. ANY ADDITIONAL STORM DEVELOPMENT OVER THESE SAME AREAS COULD PRODUCE LOCALIZED FLOODING ONCE AGAIN THIS AFTERNOON AND EVENING. ALL OF THIS ACTIVITY IS EXPECTED TO WEAKEN THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER ROUND OF STORMS IS POSSIBLE THURSDAY AS ANOTHER UPPER LEVEL STORMS SYSTEM MOVES ACROSS THE STATE. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, May 1, 5:22 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
522 PM CDT TUE MAY 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL 1 N BRYAN 30.68N 96.37W
05/01/2007 E0.88 INCH BRAZOS TX BROADCAST MEDIA
NICKLE SIZE HAIL NEAR INTERSECTION OF TABOR ROAD AND
HIGHWAY 6 IN NORTH BRYAN.
&&
BLOODThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 3:40 PM CDT | Severe Thunderstorm Warning | HGX | Brazos | 50 min |
| May 1, 4:20 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 55 min |
| May 1, 5:13 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson, Grimes, Madison | 62 min |
| May 1, 5:41 PM CDT | Severe Thunderstorm Warning | HGX | Madison, Walker | 64 min |
| May 1, 6:27 PM CDT | Severe Thunderstorm Warning | HGX | Burleson | 63 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.